Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 16, 2005, 6:45 PM MDT for Mora County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 6:45 PM MDT (00:45 UTC)
- Expired
- Aug 16, 2005, 7:16 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 170046 SVRABQ NMC033-170115- /O.NEW.KABQ.SV.W.0192.050817T0045Z-050817T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 715 PM MDT * AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL MORA COUNTY...ABOUT 14 MILES EAST OF WAGON MOUND...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN MORA COUNTY... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3602 10445 3598 10455 3580 10453 3595 10435 $$ KJ
2 follow-up statements
000 WWUS55 KABQ 170057 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 PM MDT TUE AUG 16 2005 NMC033-170115- /O.CON.KABQ.SV.W.0192.000000T0000Z-050817T0115Z/ MORA- 655 PM MDT TUE AUG 16 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORA COUNTY UNTIL 715 PM MDT... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND VERY RAIN. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL MORA COUNTY ALONG STATE ROAD 120...18 MILES EAST OF WAGON MOUND...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... STATE ROAD 120 NEAR THE CANADIAN RIVER LAT...LON 3602 10445 3596 10450 3586 10440 3595 10435 $$ KJ
000 WWUS55 KABQ 170116 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 716 PM MDT TUE AUG 16 2005 NMC033-170126- /O.EXP.KABQ.SV.W.0192.000000T0000Z-050817T0115Z/ MORA- 716 PM MDT TUE AUG 16 2005 ...SEVERE THUNDERSTORM WARNING EXPIRED FOR EAST CENTRAL MORA COUNTY AT 715 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3602 10445 3596 10450 3586 10440 3595 10435 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:08 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 16, 3:08 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT TUE AUG 16 2005 .DISCUSSION...TSRA PRODUCTION SO FAR A LITTLE LESS THAN EXPECTED...ESPECIALLY N AND W...SO DRY AIR ALOFT HAS TAKEN MORE OF A TOLL ON THE MOISTURE LADEN UPWARD BOUND AIR PARCELS THAN ANTICIPATED. SEEMS CURIOUS GIVEN THE LOWER...MIDDLE AND UPPER LEVEL FEATURES THAT WERE ENTERING/APPROACHING NM. ASSOCIATED LIFT AND GOOD AND RELATIVELY DEEP LOW LEVEL MOISTURE HAS OBVIOUSLY NOT BEEN ENOUGH TO OVERCOME THE PRESUMED DRY AIR ENTRAINMENT OF THE UPDRAFTS. THE ONE FEATURE THAT HAS TO SOME DEGREE LIVED UP TO POTENTIAL IS THE EASTBOUND OUTFLOW NOW ENTERING MID RIO GRANDE VALLEY. SOME ACTIVITY ON IT AND SO PARTS OF KABQ METRO AREA TO GET SOME RAIN...BUT BEFORE THIS LATEST FORECAST PACKAGE ACTUALLY TAKES EFFECT SO 1ST PERIOD POPS NOT REFLECTING THIS. FARTHER OUT IN TIME...COMPUTER MODELS STILL ADVERTISING THE DRIER PERIOD MIDWEEK THEN MOISTENING THEREAFTER. SO HAVE BEEFED UP OR EXTENDED FARTHER TO N AND E THE POPS ASSOCIATED WITH THIS SURGE. ALSO IT APPEARS TO BEGIN A LITTLE SOONER...THU TO THU NIGHT PERIOD RATHER THAN FRI. GIVEN THAT MOISTURE SURGES LIKE THIS OFTEN ARE STRONGER THAN EXPECTED EARLY ON POPS MAY HAVE TO BE TWEAKED FURTHER UP DURING THE THU OR FRI PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 60 87 / 20 10 10 20 GALLUP.......................... 52 84 54 80 / 20 10 10 20 GRANTS.......................... 53 85 54 81 / 20 10 10 20 GLENWOOD........................ 55 89 59 86 / 20 20 30 30 CHAMA........................... 45 78 46 75 / 30 10 10 20 LOS ALAMOS...................... 51 82 53 81 / 20 10 10 10 RED RIVER....................... 39 74 38 73 / 30 10 10 20 TAOS............................ 48 84 47 82 / 20 10 10 10 SANTA FE........................ 51 83 53 82 / 20 10 10 10 SANTA FE AIRPORT................ 55 87 56 84 / 20 10 10 10 ESPANOLA........................ 53 89 56 88 / 20 10 10 10 ALBUQUERQUE HEIGHTS............. 64 89 66 86 / 20 10 10 10 ALBUQUERQUE VALLEY.............. 60 91 66 87 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 61 88 62 85 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 63 90 64 87 / 20 10 10 10 SOCORRO......................... 62 90 63 89 / 30 10 10 10 SANDIA PARK/CEDAR CREST......... 54 81 54 78 / 20 20 20 20 MORIARTY/ESTANCIA............... 52 86 54 83 / 30 10 10 10 CARRIZOZO....................... 60 90 59 88 / 20 20 20 20 RUIDOSO......................... 52 81 53 82 / 20 30 30 30 RATON........................... 51 88 51 86 / 30 0 0 0 LAS VEGAS....................... 52 84 53 83 / 20 10 10 10 ROY............................. 56 89 58 86 / 30 0 0 0 CLAYTON......................... 61 92 62 91 / 30 0 0 0 SANTA ROSA...................... 58 94 62 93 / 30 0 0 0 TUCUMCARI....................... 64 96 65 97 / 30 0 0 0 FORT SUMNER..................... 63 95 65 95 / 30 0 0 0 CLOVIS.......................... 64 93 65 95 / 30 0 0 0 PORTALES........................ 63 94 65 96 / 30 10 10 10 ROSWELL......................... 66 96 68 97 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE AUG 16 2005 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:02 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.